Wyoming, 2010High Wind in Wyoming, June 29, 2010
June 29, 2010 · NWS CYS · 1 event in 1 county or zone
During the overnight hours of the 29th outflow from isolated thunderstorms produced high winds across the area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the overnight hours of the 29th outflow from isolated thunderstorms produced high winds across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 29, 5:36 PM MST, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 29, 5:36 PM MST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
636 PM MDT TUE JUN 29 2010
.AVIATION UPDATE...
FOR THE 00Z TAFS. VFR CONDITIONS EXPECTED AS A STRONG UPPER LEVEL
HIGH PUSHES EAST OF THE REGION TONIGHT. OUTSIDE OF A STRAY
THUNDERSHOWER AT KRWL...DRY CONDITIONS ARE EXPECTED THROUGH
TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 253 PM MDT TUE JUN 29 2010/
SHORT TERM...TONIGHT THROUGH WEDNESDAY...
SIMILAR PATTERN TO YESTERDAY WITH TEMPERATURES A BIT WARMER THAN
YESTERDAY...HOWEVER AS THE HIGH PRESSURE MOVES EASTWARD MOISTURE
WILL BE ADVECTED INTO THE WESTERN CWA. VIS SATELLITE IS ALREADY
SHOWING SHOWERS DEVELOPING DUE TO THE ADDED MOISTURE. THESE
SHOWERS AND THUNDERSTORMS SHOULD END BY 9PM TONIGHT. WINDS WILL BE
GUSTY THIS AFTERNOON...MOSTLY OVER THE PANHANDLE AS A LEE TROUGH
DEVELOPS. OTHERWISE NO OTHER MAJOR CHANGES MADE TO THE SHORT TERM.
LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...
UPPER HIGH WILL BE LOCATED NR THE MISSOURI RIVER VALLEY WEDNESDAY
EVENING...WITH SOUTHWEST FLOW OVER THE NRN ROCKIES. MOISTURE WILL
ROTATE AROUND THE PERIPHERY OF THE UPPER HIGH AND INTO THE
CWA...MAINTAINING EVENING CONVECTION WEDNESDAY. MODEL SOUNDINGS
DEPICT A DRY SUB-CLOUD LAYER...SO HAVE CONTINUED THE MENTION OF
GUSTY WINDS WITH THESE ISOLATED THUNDERSTORMS...WHICH WILL EXIST
WEST OF A CHEYENNE TO LUSK LINE WEDNESDAY. UPPER HIGH WILL SHIFT
FURTHER EAST INTO THE MISSISSIPPI RIVER VALLEY BY THE
THURSDAY/FRIDAY TIMEFRAME. MEANWHILE...A SHARPENING LEE SIDE SFC
PRESSURE TROUGH AT THE SFC IN REFLECTION OF THE PACIFIC NW H5
SHORTWAVE...WILL ENHANCE LOW LEVEL CONVERGENCE ALONG THE SRN WY
MOUNTAINS. AS A RESULT...CONVECTION SHOULD INCREASE IN COVERAGE
SOMEWHAT...AND OVERSPREAD AREAS EAST OF THE LARAMIE RANGE...
ESPECIALLY ON FRIDAY. SBCAPES WILL INCREASE INTO THE 700 TO 1200
J/KG RANGE THURSDAY AFTERNOON AND MORESO FRIDAY. ADDITIONALLY...
MID/UPPER-LEVEL FLOW WILL BE ON THE INCREASE THURSDAY INTO FRIDAY
WHICH WILL AID STORM ORGANIZATION. MEDIUM RANGE GUIDANCE CONTINUES
TO VARY ON THE TIMING OF THE AFOREMENTIONED PAC NW SHORTWAVE OPENS
AND MOVES ACROSS THE NRN ROCKIES...WITH THE GFS STILL QUICKEST...AND
GEM THE SLOWEST. THE ECMWF CONTINUES TO BE A GOOD MIDDLE OF THE ROAD
SOLUTION AND HAVE AGAIN FAVORED ITS TIMING. SO...EXPECT FROPA FROM
NORTH TO SOUTH DURING THE DAY ON SATURDAY. THE FRONTAL TIMING WILL
BE CRITICAL IN SATURDAYS HIGH TEMPERATURES AND THUNDERSTORM
POTENTIAL. THE SHORTWAVE TROUGH AXIS WILL SWING THROUGH SATURDAY
NIGHT...GIVING WAY TO MORE ZONAL AND DRIER FLOW FOR SUNDAY THROUGH
TUESDAY. TEMPERATURES WILL RUN SEVERAL DEGREES ABOVE NORMAL AT LEAST
THROUGH FRIDAY...WITH A RETURN TO NR NORMAL READINGS FOR SATURDAY
THROUGH THE FIRST OF NEXT WEEK.
AVIATION...
FOR THE 18Z TAFS...EXPECTING SOME CUMULUS TO DEVELOP OVER THE RWL AND
LAR AREAS TODAY AS THE RIDGE MOVES EASTWARD BRINGING MOISTURE UP
FROM THE SOUTH. LAR WILL SEE MORE CLOUD COVER DUE TO THE CUMULUS
FIRING OFF OF THE SNOWY RANGE. AS FOR THE TAF SITES IN THE
PANHANDLE...GUSTY WINDS ARE IN STORE FOR THESE SITES AS A LEE SIDE
TROUGH DEVELOPS DURING THE AFTERNOON CAUSING THE WINDS TO PICK UP.
THOUGHT A FEW CUMULUS WOULD DEVELOP OVER THE PANHANDLE DUE TO
SURFACE HEATING. HOWEVER A LACK OF MOISTURE WILL CAUSE ONLY A FEW
CUMULUS...IF ANY...TO FORM.
FIRE WEATHER...
A BROAD AREA OF HIGH PRESSURE WILL TRACK FROM NEARLY DIRECTLY
ATOP THE DISTRICT THIS AFTERNOON INTO THE MISSOURI RIVER VALLEY BY
LATE WEDNESDAY. A FEW THUNDERSTORMS WILL CONTINUE THROUGH SUNSET
FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE. DRY CONDITIONS
BELOW THESE ISOLATED SHOWERS/STORMS WILL PRODUCE GUSTY OUTFLOW
WINDS. A BETTER COVERAGE OF THUNDERSTORMS CAN BE EXPECTED DURING
THE AFTERNOON/EARLY EVENING HOURS EACH DAY WEDNESDAY THROUGH
FRIDAY...AS THE UPPER HIGH CONTINUES TO MIGRATE EAST. MINIMUM
RELATIVE HUMIDITIES WILL GENERALLY BE IN THE 15 TO 25 PERCENT
RANGE THROUGH THE WEEK. TEMPERATURES WILL CONTINUE TO RUN 5 TO 10
DEGREES ABOVE NORMAL. THE NEXT COLD FRONT WILL MOVE INTO THE
DISTRICT DURING THE DAY ON SATURDAY.
HYDROLOGY...
THE LOWER NORTH PLATTE RIVER AT HENRY AND MITCHELL NEBRASKA WILL
CONTINUE TO EXPERIENCE RIVER STAGES ABOVE FLOOD STAGE...DUE TO
RELEASES FROM UPSTREAM RESERVOIRS. FLOOD WARNINGS CONTINUE FOR THE
LOWER NORTH PLATTE AT HENRY UNTIL FURTHER NOTICE AND MITCHELL
UNTIL FRIDAY AFTERNOON.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
Hazardous weather outlook, Jun 29, 2:02 PM MST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
302 PM MDT TUE JUN 29 2010
NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119-
302115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
302 PM MDT TUE JUN 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED THUNDERSTORM CHANCES WILL SPREAD FROM WYOMING ON
WEDNESDAY TO ALL OF WYOMING AND THE WESTERN NEBRASKA PANHANDLE FOR
THURSDAY THROUGH SATURDAY. A FEW THUNDERSTORMS MAY BECOME STRONG
FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ103>105-109>116-302115-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
302 PM MDT TUE JUN 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED AFTERNOON THUNDERSTORMS WILL OCCUR IN AREAS ALONG AND
WEST OF THE LARAMIE RANGE THROUGH THIS EVENING. GUSTY WINDS TO 40
MPH ARE POSSIBLE WITH THESE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY THROUGH
FRIDAY. SOME OF THE THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 40
MPH THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 29, 3:19 PM MST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
419 PM MDT TUE JUN 29 2010
WYZ114-292315-
SNOWY RANGE WY-
419 PM MDT TUE JUN 29 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CARBON AND EXTREME
WESTERN ALBANY COUNTIES UNTIL 515 PM MDT...
AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF RYAN PARK...OR 41 MILES WEST OF
LARAMIE NEAR THE SNOWY RANGE...DRIFTING WEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NORTH FRENCH CREEK...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
TJT
Special weather statement, Jun 29, 4:17 PM MST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
517 PM MDT TUE JUN 29 2010
WYZ114-300000-
SNOWY RANGE WY-
517 PM MDT TUE JUN 29 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARBON AND EXTREME
SOUTHWESTERN ALBANY COUNTIES UNTIL 600 PM MDT...
AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF ROB ROY RESERVOIR...OR 39
MILES WEST OF LARAMIE NEAR SNOWY RANGE PASS...DRIFTING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BROOKLYN LAKE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
TJT
High Wind, Central Carbon County
- When
- June 29, 8:56 PM MST to 8:57 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
No thunderstorm was present at the airport at the time of the observation, however a distant thunderstorm was present at the time of the wind gust.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 29, 20101 death · 1 injured · $13,000 · 1 in hail · 5 events
- Heat in Maryland, June 29, 20101 death · 1 event
- Rip Current in New York, June 29, 20101 death · 1 event
- Hail and Damaging Winds in South Carolina, June 29 to 30, 2010$169,000 · 60 kt wind · 26 events
- Flash Flood and Hail in North Carolina, June 29, 2010$100,000 · 1 in hail · 34 events
- Flash Flooding in Mississippi, June 29 to 30, 2010$65,000 · 3 events
- Hail and Damaging Winds in North Carolina, June 29, 2010$54,000 · 52 kt wind · 6 events
- Hail and Damaging Winds in South Carolina, June 29, 2010$27,000 · 52 kt wind · 9 events
- Hail and Damaging Winds in Montana, June 29 to 30, 20101.75 in hail · 26 events
- Flash Flood in Texas, June 29, 2010$25,000 · 1 event
- Damaging Winds in North Carolina, June 29, 2010$6,000 · 60 kt wind · 16 events
- Flash Flooding in Texas, June 29, 2010$17,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233757.